The pill - affected by doxycycline?
I will be taking doxycycline, the anti malarial tablet, on honeymoon. I understand that this can affect my pill. I am told that the pill injection is available and will not be affected by the tablets. I intend to come off contraception once I have finished the anti malarial tablets. Are there any time delays in getting pregnant associated with the pill injection?
It is an established fact that several broad-spectrum antibiotics can reduce the effectiveness of the pill. The evidence is less clear-cut with doxycycline. Doxycycline is an antibiotic that is used for treating acne, sinusitis and other forms of infection in addition to its role in malaria prophylaxis. With regard to that particular antibiotic the consensus appears to be that it might affect the pill. However, it would be reasonable for you to change from your current pill to Depo-Provera, the so-called pill injection, for added peace of mind. The contraceptive effect of one injection of Depo-Provera lasts 12 weeks therefore you could arrange to have the injection on a particular date so that the loss of contraceptive benefit coincides with the completion of your course of doxycycline when you return home from your honeymoon. In some cases fertility returns immediately after the twelve weeks have elapsed but it may take some women 6 to 12 months to regain fertility.